Friday, December 30, 2005

Lamictal, Week 5

I’m beginning my fifth week on Lamictal, and this is doing wonders for me. I’m not worried about stuff (although I should be…), I’m not getting angry, I’m not feeling any signs of depression. In fact it seems to have stabilized my moods and lifted the bottoms without affecting my highs. I still get somewhat hypomanic. And this is the best of the bipolar world – to control the bad stuff without taking away the fun of the highs. This is as good as it can get.

Side effects are zilch. Everything that was so terrible with Cymbalta and Seroquel is absent with Lamictal. I do get an occasional headache, but it’s nothing major. I have put on some weight, and can’t seem to steer clear of over-eating. I’m going to have to work on that one. The weight gain is probably a side effect, but the eating is not. That’s all me.

I’m having to work on my last 2 days of vacation this year, but I don’t much give a shit. I’m getting some stuff done, people know I’m not supposed to be here, and they mostly leave me alone. I have the headphones on, and the iPod playing the Beatles. “Ev'rybody had a hard year, Ev'rybody had a good time, Ev'rybody had a wet dream, Ev'rybody saw the sunshine. Oh yeah, Oh yeah.” No matter how much I hate living in the past musically, every once in a while you need to pull out some Beatles to appreciate how incredibly significant they were to popular music and rock. And it just feels good.

I work the second job this evening, but after that I’m taking the wife and the daughters out for pizza. Any boys hanging around the house can come along also, but hanging around with your parents and kid sisters on a Friday night is social suicide. So I imagine it will just be us 4, and that’s OK.

Have a good weekend, and if I don’t get another post made, a great start to 2006 for all.

11 comments:

Nilla said...

I've never heard of Lamictal, but I'm going to ask MY psychiatrist about it. I am on SO MUCH STUFF and the side effects are killing me. I HATE Lithium. Really. I get depressed every four weeks (apparently, this is how my cycle goes) and Lithium does not fix that. Only the wild manic highs. But the side effects, OMG. I have weight gain, acne, tiredness, no motivation, my hair falls out, my thyroid decided to DIE, my liver and kidneys might quit, but the worst part is... ok deep breath- I have no er- drive. You know what I'm talking about. Does this Lamictal do that to you? I wouldn't mind being overweight if that um, other function, actually FUNCTIONED.

KSHIPPYCHIC said...

I wanted to thank you for stopping by my blog and giving me a heads up on the Seroquel. Day 2 for me and I feel like I am walking around in a bubble....
Your story here is wonderful - I am adding you to my list and I cant wait to read more into your archives! Thanks again, Beck

BipolarPrincess said...

That's wonderful that your new meds are working for you. Hope you have a great New Year's!

Jon said...

Thanks all for stopping by.

Nilla - Cymbalta COMPLETELY eliminated my drive. When the side effects got to be too much, they moved me to Seroquel. Before the Seroquel had a chance to kick in, but the Cymbalta withdrawal was hitting me hard, the drive came back for a few days with a passion. 5 times in 3 days, and I'm not 25 years old any more. ;-) Then the Seroquel kicked in, and I was too stoned to care any more. Lamictal has not touched my drive - yet.

Kshippychic - thanks for the comment. And I hope the seroquel works for you. I have to admit it DID handle my bipolar symptoms, but it kicked my ass, and the memory fall-out was real, and substantial.

BP - I have been keeping up on your blog, even though I haven't commented much lately. I hope 2006 is easier for you, it sounds like it will be.

Jovi's Mom said...

Jon-

I am so glad things are going better for you. Some days when I am reading your blog I feel like you are in my head. I have been on the Abilify for a while now and it is working for me!

Good Luck!!

Stacy

Jon said...

Stacy, thanks for stopping by. It looks like you're just beginning to blog, welcome to the blogosphere if you are new to this. I've added a link to your page, let me know if that's not OK.

My son was on Abilify for a while, but any meds for him are nothing more than a few days. He just won't do it...

Once again, thanks for your comment!

Nilla said...

Abilify made me shake, tremble, and pace the floor. Oh, tap my foot, wring my hands, whatever. It was AWFUL. I couldn't hold still!!

Jovi's Mom said...

Nilla-

I had the shakes when I first started abilify, but then we reduced my dose and it is much better. My 9 year old is also on it, and it has been a wonder drug for him too!! I have tried the seroquel and geodon and both made certain symptoms worse, and after 12 years on lithium and a now completely non funtioning thyroid, I had to try something else...

Stacy

Nilla said...

Ugh, yeah, I hate Lithium. Next time I see my psychiatrist, I'm asking about that Lamictal stuff. My thyroid committing suicide was one of my problems too.

Maggs said...

Glad lamictal is working for you. it has for me. i mean, i'm not 100% and never will be, but the lows aren't quite so low and the highs aren't quite so high. I stil crash from time to time but they're not like they used to be.

Anonymous said...

I've been on Lamictal for some time now.

200mgs. 2x daily
No side effects, I guess its helped me from
falling totally to the bottom. I am also taking
Klonopin (which I hope to be switched off of) and
my Psych. wants to put me back on Zoloft or another SSRI. But I don't have insurance or the money to pay for it. He also wants me to be on a mood stabilizer - Lithium is the cheapest one,
but from what I've read here, now I am very apprehensive. Depakote is another one, but
it causes weight gain, and again, is expensiver.
Anyone know about "Risperdal"?
Maybe if I go back on an SSRI I won't need
a mood stabilizer. The last couple of year's have been traumatic for me, finding my best friend who
took his own life, then my father (who I was extremly close to) dying not long after, so its hard to know how much of my mood instability is due to grief and trauma. Before I was "diagnosed with
Depression, possible Bilpolar 1 (the lesser of the two)
mild hypomania (which my present psych disagrees with, general anxiety disorder, and since the last year and a half, PTSD.
Any feedback would be helpful. I'm too tired to choose and identity!

Thanks!